The Guardian
Email YouTube Facebook Instagram Twitter

Pathologist says Isiaka Adeleke died of drug overdose

Related

Late Senator Isiaka Adeleke


• Family threatens court action

The late Senator Isiaka Adeleke died as a result of aspiration of gastric contents due to multiple drug overdoses.The leader of a team of pathologists who conducted an autopsy on him, Dr. Taiwo Olufemi Solaja disclosed this yesterday.

The pathologist made the disclosure at the resumed proceeding of the Coroner Inquest raised by the Osun State government to probe the death.Solaja also ruled out the element of poison in the politician’s death.

Giving evidence during a cross-examination, Solaja told the coroner that: “Although the deceased had hypertensive heart disease, which could have caused a sudden death, there was no traces of that. We perceived that alcoholic and excessive alcohol might depress the central nervous system, with the blunting of the heart.

“The deceased was deeply sedated and had an overdose of analgesic. These drugs have been known to cause stoppage of the central nervous system, especially in the manner it was given. The deceased apparently vomited due to aspiration.”

According to Solaja: “The aspiration of the gastric content blocked the airways, thus depriving the body of oxygen. This showed up on the body as stings of discoloration. This could cause the vital centres of the brain to shut down leading to death.

“The report from the toxicology showed abnormally high level of alcohol, sedatives and analgesic in the blood of the deceased. There were no traces of poison of heavy metals in the toxicology. The Nigeria Police did the toxicology after we gave them the samples and they brought the result on May 15.”

Solaja, a Consultant Anatomic Pathologist from the Ladoke Akintola University Teaching Hospital, Osogbo, where the autopsy was performed, listed the drugs administered on Adeleke to include analgin injection 500ml, diazarpharm injection, two bottles of hydrocortisone, two bottles of gentamizen and one bottle of pentazozine

He stated that the dosage was abnormally high, adding: “When diazarhparm is given in high dosage, it could cause the depression of the central nervous system, drowsiness and respiratory depression. Excessive intakes of analgin can also cause cardiovascular collapse that could make a patient to faint.”

Meanwhile, The Adeleke’s family has threatened to sue the LAUTECH’s Chief Medical Director, Prof. Hakeem Lasisi and the pathologists, for failing to give the autopsy’s result to them.

Addressing a press conference yesterday at Ede, his younger brother, Dr. Adedeji, said the hospital’s management compromised its professional ethics by giving the autopsy result to the Osun State Police Command, instead of the family that ordered the test.

He said the CMD made conflicting statements to the family when asked about the result of the autopsy result, after he had stated that Adeleke died due to ‘’banned injection overdose.’’



No Comments yet